MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31250170S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported a broken gamma3 nail and required revision surgery.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
The customer reported a broken gamma3 nail and required revision surgery.
 
Additional Manufacturer Narrative
Correction: please refer to sections d9/h3 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The received nail was visually inspected in which we can see that it is broken in the webs of the proximal lag screw hole.Misdrilling marks were found at the lateral entrance of the hole along one of the sides in both the proximal and distal halves; they progress inwards through the bore towards the medial.We can also see that the material is chipped off at the lateral end of the proximal part of the nail.These marks were generated by the lag screw step drill which most likely had created the starting point of the fracture (notching effect).With the drill marks, we can also see signs of excessive loading.At the medial edge of the distal part, we can see signs of heavy deformation from the load bearing.This indicates towards application of high compressive load.The microscopic picture of the breakage indicates breakage in a fatigued manner, evident from lines of rest, and smooth fracture surface on the initiation side.The breakage was initiated in a fatigued manner from the side where the drill marks could be seen and broke instantaneously from the other side due to high tension and loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user-related as we can see the misdrilling marks on the distal and proximal end which led to the initiation of fatigue breakage with heavy load bearing deformations.If any additional information is provided, the investigation will be reassessed.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 Ø10X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19671172
Report Number0009610622-2024-00337
Device Sequence Number6851794
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public04546540375063
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31250170S
Device Lot NumberK18445E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale